# SDR 96UAL900274

- Difficulty date: April 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N611UA
- Make and model: Boeing 767222
- Aircraft serial: 21872
- Engine: Pwa JT9D7R4D
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Worn
- Location: Lt Engine
- Stage of operation: CR
- Nature of condition: M
- Precautionary procedure: E

## Discrepancy

AT FLIGHT LEVEL 390, THE LEFT ENGINE INDICATED 742 DEGREES AND A PILOT-ELECTED IN FLIGHT SHUTDOWN OCCURRED.  THE ENGINE EXPERIENCED SEVERAL COMPRESSOR STALLS WHILE FLYING THROUGH TURBULENCE CAUSED BY THUNDERSTORMS.  *S/D*  A BORESCOPE INSPECTION RESULTED IN NO FINDINGS.  THE ENGINE WAS REMOVED, IT WAS THEN RUN IN THE ENGINE TEST CELL AND NOTHING WAS FOUND DURING THE PERFORMANCE RUN.  THE ENGINE'S COMPRESSOR WAS DETERIORATED BEYOND THE ANTICIPATED LEVEL, BUT NOT BEYOND ACCEPTABLE LIMITS.  THE ENGINE WILL BE REFURBISHED DUE TO THE INABILITY TO ISOLATE A SPECIFIC MALFUNCTION.
